Weaning off Seroquel

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

brookemaria
New Member


Date Joined Mar 2017
Total Posts : 1
   Posted 3/29/2017 1:58 PM (GMT -6)   
Good afternoon! Any advice or any suggestions would be so grateful I lost my only son in a severe car accident he was only 19 years old I have been on Seroquel for about five years just to help me sleep. It's like I can't find anything else to help me sleep like this medicine does but it has so many side effects I have desperately been wanting to get off of it during the five years but never did well and always resorted back to it it's making me feel very drowsy no motivation no energy severely bad dreams I made a mistake and went off of it for three days and I thought I was going to end up in the ER My body temperature was all out of whack I had headaches I was extremely nauseous and I felt like I was in a dark hole and felt very foggy Any suggestions or help would be grateful I have seen a doctor and I currently was on 100 mg one tonight she put me back on 100 mg for two weeks and then going to put me on 75 mg for two more weeks and then 50 mg for two more weeks and then 25 mg for two more weeks. Does that sound like a good way to taper off? Has anyone had any experience doing it this way with any major withdrawal effects?

Post Edited By Moderator (UserANONYMOUS) : 3/31/2017 6:37:15 AM (GMT-6)


Tim Tam
Veteran Member


Date Joined May 2016
Total Posts : 1018
   Posted 3/30/2017 11:39 AM (GMT -6)   
You say:

"I have been on Seroquel for about five years just to help me sleep. It's like I can't find anything else to help me sleep like this medicine does but it has so many side effects I have desperately been wanting to get off of it during the five years but never did well and always resorted back to it it's making me feel very drowsy no motivation no energy severely bad dreams I made a mistake and went off of it for three days and I thought I was going to end up in the ER My body temperature was all out of whack I had headaches I was extremely nauseous"

I, too, still have trouble sleeping, so I take 1 mg. of Melatonin from health food store or the net. And it puts me right to sleep. 2 or 3 mg. of Melatonin must be OK, for they sell a 3 mg. tablet of Melatonin.

Some say they take 6 or more mg. of Melatonin.

(You can check the "I can't sleep" topics on the "Anxiety/Panic Attacks" forum on this website. You can also check 4 or 5 or more pages back from the first page to find topics such as "I can't sleep.")

Of course, whether you want to go off your medicine is up to you and your doctor.

Some here say check with your doctor or druggist to see if health store sleep aids are OK with your meds.

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4381
   Posted 3/31/2017 6:42 AM (GMT -6)   
Hi brookemaria,

Welcome to the Bipolar forum smile!

I am sorry for the loss of your son. Loss can be tough and grief takes time.

I added a subject to your post.

It is better to gradually reduce the dosage of some medications when you want to come off. It lessens the side effective by slowly weaning off. I would suggest you follow your doctor's advise and gradually decrease the dosage. Also, talk to her about your sleeping issues. She may be able to recommend something else to help with this issue. You can also try things like meditation and mindfulness to help as well. I tried mindfulness. I also used Bach remedies for a short period. My psychologist recommended it and once particular remedy helped me.

I hope the weaning off will help you feel better.

UA
Moderator - Bipolar

Depression, Borderline Personality Disorder.
Chronic Pain - Cervical Kyphosis, Cervical Spondylosis, Thoracic Scoliosis.

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 19769
   Posted 4/1/2017 12:24 AM (GMT -6)   
seroquel is very saturating and a very difficult wean for long term users. very slowly. i too send my condolences. i have weaned from 1200mg at night, so i know. yes 1200mg. would put 5 people out. must retrain your brain. many healing thoughts.

countryhearts
Regular Member


Date Joined Aug 2012
Total Posts : 271
   Posted 4/9/2017 9:47 PM (GMT -6)   
Hi there,

I am sorry that seroquel gives you bad side effects. I am so very lucky, seroquel saved my life. I am on 300 mg every night. My anxiety is natural or "normal" anxiety now. Not a day goes by when I don't count my lucky stars this med helps me live a great life.

I hope you wean yourself off along with a Dr's help.

Much love to you.

fitzski
New Member


Date Joined May 2017
Total Posts : 4
   Posted 5/20/2017 3:13 AM (GMT -6)   
My doctor told me it takes years to wean off it - not a matter of weeks. He is taking me down 15mg at a time. It's sort of working
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 5:58 PM (GMT -6)
There are a total of 2,883,894 posts in 316,439 threads.
View Active Threads


Who's Online
This forum has 157567 registered members. Please welcome our newest member, Margo.
431 Guest(s), 17 Registered Member(s) are currently online.  Details
Crispix, Tim G, mikeb2308, dacarte3, Pirouette, summer16, Hoagie, OptimisTick, getting by, Ljm2014, Derwood, Uniform Charlie, NiceCupOfTea, cr3ativegirl, AZ Guy, olsky, super123


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer